Hail, Ellis
- When
- June 15, 4:05 PM CST
- Where
- Ellis County, 0.69 mi N of Shattuck
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.280, -99.880
Storms formed in off the dryline in the Texas panhandle on the afternoon of the 15th, then moved eastward into Oklahoma through the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed in off the dryline in the Texas panhandle on the afternoon of the 15th, then moved eastward into Oklahoma through the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 2:54 PM CST, 1 hour 11 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 354 PM CDT Thu Jun 15 2017 .DISCUSSION... Two areas of severe convection have already formed...more or less as planned. The first is currently a broken line of storms in the eastern Texas Panhandle. These storms are expected to drift slowly east, then weaken as they cross far western Oklahoma. The second area of severe storms is over central Kansas, and has all appearances of becoming a mesoscale convective system (MCS). This MCS will move southeast later this afternoon and evening, reaching north-central Oklahoma approximately 7 pm, then continue toward the southeast. It will move into less-favorable conditions, and should start to disintegrate during the late evening or overnight. Exactly how far it will survive is uncertain. There may be a few storms Friday in the still-unstable atmosphere, but as the upper-level ridge over the southwestern United States begins to expand into the southern Plains, that should provide more and more inhibition. By Saturday, no storms are expected, and temperatures will be quite hot. Combining the heat with the expected humidity, we will likely see heat indices above 105 over much of our forecast area. A Heat Advisory will probably be needed at least for north-central Oklahoma. A noticable cold front will arrive overnight Saturday into Sunday morning as a significant shortwave trough passes through the upper-level flow over the central Plains. The cold front will bring another chance for thunderstorms, and temperatures will drop back closer to the average for mid-June. The remainder of the forecast consists of temperatures a few degrees above average...and low chances for rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 96 76 98 / 20 10 10 0 Hobart OK 71 98 75 102 / 20 0 10 0 Wichita Falls TX 73 99 76 101 / 20 0 0 0 Gage OK 68 97 70 102 / 20 10 10 0 Ponca City OK 72 96 76 99 / 60 10 20 0 Durant OK 74 96 75 96 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/23
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Thu Jun 15 2017 OKZ004>048-050>052-TXZ083>090-161230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorm Outlook... There is a moderate risk of severe thunderstorms across far north central Oklahoma. There is an enhanced risk across the rest of northern and western Oklahoma and far western north Texas, while a slight risk surrounds the enhanced risk. Location... The moderate risk is located along and north of a line from near the Great Salt Plains Lake to Lamont to Ponca City. The enhanced risk is along and north of a line from Cushing to Hitchcock to Clinton to Goodlett, Texas up to the moderate risk. The slight risk extends north of a line from Knox City, Texas to Frederick to Lawton to Sulphur to Stringtown up to the enhanced risk. Timing... The most likely time for severe weather will be from 4 PM to 2 AM. Impacts... Hail up to the size of tennis balls and wind gusts over 70 mph will be possible. Discussion... Scattered thunderstorms are expected to develop this afternoon across the Texas Panhandle. Into the late afternoon, this activity will build eastward into western north Texas and western Oklahoma. Additionally, storms will develop over central and southern Kansas and potentially as far south as northern Oklahoma this afternoon. Large, damaging, hail and damaging wind gusts are possible through the evening, with these storms. Storms in Kansas are expected to merge into a complex, moving east and southeast into northeastern Oklahoma, clipping far north central Oklahoma. Damaging wind gusts are the primary concern with the complex, along with large hail and isolated flash flooding due to locally heavy rainfall. .Heat... Widespread heat indices from around 100 to 105 degrees are expected late this afternoon. Be sure to drink plenty of water and take frequent breaks when working or playing outside. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will return Saturday night across northeastern Oklahoma, and continue Sunday into Monday across much of Oklahoma and western north Texas. A few strong to severe storms will be possible. .Heat... Widespread heat indices from around 101 to 108 degrees are expected late Saturday afternoon. Be sure to drink plenty of water and take frequent breaks when working or playing outside. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL YEAGER 35.16N 96.34W
06/15/2017 E1.00 INCH HUGHES OK EMERGENCY MNGR
&&
DWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1143 AM CDT THU JUN 15 2017
OKZ030-031-151715-
Pottawatomie OK-Seminole OK-
1143 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northern Seminole Counties Until 1215 PM CDT...
AT 1142 AM CDT, a strong thunderstorm was located 4 miles northeast
of Little, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Cromwell, Little and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3531 9665 3542 9675 3546 9663 3540 9662
3540 9660 3541 9658 3540 9657 3540 9656
3539 9655 3539 9654 3541 9654 3544 9657
3545 9655 3545 9654 3538 9644 3533 9644
TIME...MOT...LOC 1642Z 325DEG 9KT 3540 9664
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1213 PM CDT THU JUN 15 2017
OKZ026-151745-
Lincoln OK-
1213 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Lincoln County Until
1245 PM CDT...
AT 1211 PM CDT, a strong thunderstorm was located just north of
Sparks. This storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Flooding in areas of poor drainage...
Locations impacted include...
Chandler, Meeker, Davenport and Sparks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3547 9688 3564 9696 3575 9678 3563 9662
3561 9662
TIME...MOT...LOC 1711Z 177DEG 1KT 3564 9683
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1223 PM CDT THU JUN 15 2017
OKZ031-151800-
Seminole OK-
1223 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Seminole County Until 100
PM CDT...
AT 1221 PM CDT, a strong thunderstorm was located near Seminole,
moving southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Seminole, Wewoka, Bowlegs and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3509 9662 3527 9671 3533 9655 3520 9644
3518 9644
TIME...MOT...LOC 1721Z 325DEG 12KT 3527 9663
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
444 PM CDT THU JUN 15 2017
OKZ009-152230-
Ellis OK-
444 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Ellis County Until
530 PM CDT...
AT 441 PM CDT, a strong thunderstorm was located near Higgins, moving
northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Shattuck, Arnett, Gage and Harmon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3640 9973 3623 9960 3617 9960 3616 9955
3601 9944 3599 9981 3600 9982 3601 9985
3599 9987 3598 9999 3623 10000
TIME...MOT...LOC 2141Z 242DEG 30KT 3608 9999
MBSThe Vance AFB radar (KVNX), 165 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
6 thunderstorm wind, 5 hail. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 710762, 710763, 710764, 710765, 710766, 710767, 710768, 710769, 710770, 710771, 710772.